DCSIMG

Teenage girl needed hospital treatment after taking legal high ‘Annihilation’

editorial image

editorial image

A TEENAGER needed hospital treatment after taking a legal high substance designed to “blow you away”.

The 15-year-old schoolgirl, of Washington, is thought to have taken a product called Annihilation or Annihilator, a type of incense.

She was taken to hospital after suffering from the effects of the drug which websites claim has “explosive strength”.

The Wearside teenager was later discharged and is now recovering at her home.

It follows a similar incident when a boy who suffered a fit was found to have also taken the drugs, in Whitley Bay, North Tyneside.

The 13-year-old is now recovering in hospital.

Northumbria Police today warned of the dangers of taking “legal highs”.

Acting Chief Inspector Kevin Waring, of Sunderland Area Command, said: “We are working closely with Trading Standards to identify and visit premises selling these substances and will take any action necessary to ensure the safety of the public.

“In both these cases the substance taken appears to have been called Annihilation, Annihilator or some variation on that name.

“It may be being sold as a herbal incense and must not be consumed.”

According to one website, Annihilation is a “new incense with an EXPLOSIVE strength!

“From the Mary Joy family, this new head-blowing herbal incense Annihiliation has arrived with a BOOM!”

Officers are now carrying out enquiries to establish where the substances came from.

Detective Chief Inspector Ged Noble said: “We want people to be aware of the dangers of taking drugs, including so called ‘legal highs’ and medication not prescribed for them.

“I would like to stress that the use of legal high drugs is not safe and can kill or have a devastating impact on people’s health.

“These substances often contain potentially dangerous chemicals and can cause death.

“Likewise, any concoction of medication is potentially extremely dangerous and it’s equally dangerous for people to take medication which has not been prescribed to them.

“Anyone who misuses drugs, prescribed or non-prescribed, is putting their life at risk and people should also be aware that this risk is significantly increased if mixed with alcohol.”

The separate incidents happened shortly after 6pm on Wednesday.

People who need advice on drugs can contact the Frank service on 08700 77 6600 or go to www.talktofrank.com.

Twitter: @davidallison8

 

Comments

 
 

Back to the top of the page